I think I may have this .. propecia - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 13
  1. #1
    Junior Member
    Join Date
    Feb 2012
    Posts
    28

    Default I think I may have this .. propecia

    "Hypoandrogenicity
    This is a still relatively unknown phenomena but a small percentage of men seem to react negatively to the effects of the Propecia. In some men this can lead to an oily skin and an increase in hair loss. This is not normal and if you have experienced these effects from the beginning and they do not resolve themselves after a few weeks you should see a physician. Some men play it safe and start with a lower dosage like a half a tablet a day until their body adjusts to the Propecia. This approach should be discussed with the physician who prescribed the Propecia."

    "If you experienced an increased amount of hair loss almost immediately after taking Propecia it is likely that you are experiencing a hypoandrogenic effect and not a shed. If this is that case then you should see a physician about possibly discontinuing the drug."

    --
    since taking propecia for 6 months, i have noticed sheds everyday, in addition i have also noticed an oiler forhead. what should it do?

  2. #2
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,398

    Default

    Quote Originally Posted by mcw View Post
    "Hypoandrogenicity
    This is a still relatively unknown phenomena but a small percentage of men seem to react negatively to the effects of the Propecia. In some men this can lead to an oily skin and an increase in hair loss. This is not normal and if you have experienced these effects from the beginning and they do not resolve themselves after a few weeks you should see a physician. Some men play it safe and start with a lower dosage like a half a tablet a day until their body adjusts to the Propecia. This approach should be discussed with the physician who prescribed the Propecia."

    "If you experienced an increased amount of hair loss almost immediately after taking Propecia it is likely that you are experiencing a hypoandrogenic effect and not a shed. If this is that case then you should see a physician about possibly discontinuing the drug."

    --
    since taking propecia for 6 months, i have noticed sheds everyday, in addition i have also noticed an oiler forhead. what should it do?

    id advise you to slowly get off the drug, you could be speeding up your baldness more.

    Alternativeley stick with it, by month 12 this reflex hyperandrogenicity could subside.

  3. #3
    Senior Member 2020's Avatar
    Join Date
    Jan 2012
    Posts
    1,528

    Default

    yeah I'm starting to think this phenomenon is more common than people think... how else would you explain people who lost hair despite being on propecia(minus aggressive balders)?

  4. #4
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,398

    Default

    Quote Originally Posted by 2020 View Post
    yeah I'm starting to think this phenomenon is more common than people think... how else would you explain people who lost hair despite being on propecia(minus aggressive balders)?
    it is common, it happens in most people who take the drug either 3/6 months (for those who are unlucky) after starting or over a 10 year period.

    the people who have sides are those in which this reflex hyperandorgencity has not taken place for reasons unknown.

  5. #5
    Senior Member
    Join Date
    Jan 2012
    Posts
    327

    Default

    This reflex hyperandrogenicity has me really worried. I have a propecia prescription in hand but haven't got around to filling it yet. I've never been scared of sexual sides (my balls could fall off for all I care, as long as I maintain my hair) but the thought of maybe speeding up hairloss irreversibly is terrifying to me.

    I really would like to hear more people's theories on this.

  6. #6
    Junior Member
    Join Date
    Feb 2012
    Posts
    28

    Default

    so say i do have hyperandrogeny? would the hair that i have "shed" over the past 6 months grow back? and if i decide to slowly get off the medication, how to you define slowly? also i am so reluctant to do so b.\.c every month i tell myself that the shedding will eventually stop and that it is an indication that medication is working. however i am starting to have my doubts since it has been 6 months and am constantly losing hair

  7. #7
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,398

    Default

    Quote Originally Posted by ccmethinning View Post
    This reflex hyperandrogenicity has me really worried. I have a propecia prescription in hand but haven't got around to filling it yet. I've never been scared of sexual sides (my balls could fall off for all I care, as long as I maintain my hair) but the thought of maybe speeding up hairloss irreversibly is terrifying to me.

    I really would like to hear more people's theories on this.
    i advise against finasteride but the best thing anyone should do when starting finastride is start off with the lowest dose possible, despite what the clinical studies say. If people would do this its possible any sort of side effects would not occur.

    The sides occur in individuals because of the recommended dose and frequency by merck (and possibly through other unknown mechanisms)

  8. #8
    Senior Member
    Join Date
    Sep 2010
    Posts
    1,479

    Default

    I take it this is an alternative way of saying "hyperandrogenism."
    It's not a documented side effect of finasteride that I've ever heard, and I don't see this reflex phenomenon mentioned anywhere except by laymen on hair loss forums.
    It is normal to go through initial and cyclical sheds while on finasteride--to a less heavy extent it's also normal for people who don't use fin, including non-MPB sufferers. And a lot of things can contribute to an oily forehead, even the soap you use.

    My advice is not to self-diagnose or self-treat (which in this case would be giving up finasteride and therefore your hair). See an MD if you think something is wrong, and if you feel you should quit fin at that point, you'll at least know you're doing it with a doctor's info and advice.

  9. #9
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,398

    Default

    Quote Originally Posted by mcw View Post
    so say i do have hyperandrogeny? would the hair that i have "shed" over the past 6 months grow back? and if i decide to slowly get off the medication, how to you define slowly? also i am so reluctant to do so b.\.c every month i tell myself that the shedding will eventually stop and that it is an indication that medication is working. however i am starting to have my doubts since it has been 6 months and am constantly losing hair
    it depends on how badly damaged the hair was, if it was in the last cycle its likeley it wont grow back.

    i mean either reducing the frequency in which you take the drug OR the amount you take OR a combination of both.

    when you lose hair, do you notice increased scalp oil and itch? this symptom could be masked if you are using nizoral.

  10. #10
    Member
    Join Date
    Feb 2012
    Posts
    36

    Default

    Quote Originally Posted by gutted View Post
    it depends on how badly damaged the hair was, if it was in the last cycle its likeley it wont grow back.

    i mean either reducing the frequency in which you take the drug OR the amount you take OR a combination of both.

    when you lose hair, do you notice increased scalp oil and itch? this symptom could be masked if you are using nizoral.
    I always come across your posts about oily and itchy scalp.... do you have any literature beyond referring to the symptoms of reflex androgenicity that supports the correlation you're making? Seems like a good way to freak people out, when oily and itchy scalp could be perfectly normal for a hair loss sufferer. There are so many factors with these kind of things.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

FUE 2686FU - Dr Lupanzula - Medikemos
09-18-2020 04:33 AM
by Spear1
Last Post By Spear1
Today 09:48 AM
Download ringtones for mobile phones
06-03-2021 12:08 AM
Last Post By TheodoreHill
Today 03:09 AM
Repair case at 13 months by Dr. Lindsey
05-12-2021 06:51 AM
Last Post By monicagreen
Today 02:08 AM
Investigate This Site
Yesterday 10:11 PM
Last Post By XSYRachael
Yesterday 10:11 PM